Panic Attack and Heart Racing After Intravenous Migraine Medications
I suffer from random, yet excruciating, migraines and decided to finally go in to emergency one night. They even brought up the fact I'd never been seen for migraines before.
So the doc had me hooked up to an IV and actually comes back himself with several vials of medicine. He injects two of them into the IV and suddenly I begin panicking. I had the most intense urge to go pee and he just kinda laughs at me pulls out the toilet in the room and walks out.
I am looking around and at this point all i want to do is run. Never in my life have I felt the way I did at that moment. My heart was racing my skin was crawling and I felt like I needed to run 10 miles at least just to get the feeling to stop. I then did something I've never done before, I ripped out my IV leaving it spraying fluids all over the floor, I apologize to the clean up crew :/ , and i ran out of my room trying to find anyone. I did not see a single soul. And I ran out of the hospital, got into my truck and drove away.
The entire night was the most horrifying experience I've ever gone through. I went to my doctor first thing in the morning when they opened and being a Monday he was out so i saw his on call. My heart rate was 158bpm (I'm 33 years old and normal is around 70-80bmp for me) I felt like my heart was going to explode!!
I developed an arrhythmia that is ongoing 3 months post incident. I was given a high dose shot of benadryl and continued taking over the counter benadryl at home for two wks. Come to find out the er never gave me the benadryl to begin with. Come to find out I have the paradoxical reaction to both the IV Reglan and the IV compazine.
NEVER AGAIN WILL I ALLOW THESE MEDICATIONS TO BE GIVEN UNDER ANYY CIRCUMSTANCES!